Jump to content
Sign in to follow this  
Dem

Setraline/Trazodone - feeling more at peace. Should I stop Trazodone?

Recommended Posts

Hi everyone,

Ive been on setraline for 13 days. I started on 12.5mg for 8 days. (I have a super sensitive stomach and still was so nauseous) then bumped up to 25mg and have been taking that the past 5 days. For the past 5 days I’ve also been taking Trazodone to help with insomnia. I was previously getting 1-2.5hrs of sleep. Sleeping much better now. 

A couple days ago,  I opened up with a family member about why my anxiety was triggered so badly two months ago, which then lead me down this spiral of crippling anxiety and depression (past childhood trauma and guilt over poor choices in childhood) I’m certain that my anxiety could have been the major reason for the insomnia. I’m feeling like I am in a much better place now and wondering if I should stop the Trazodone to see how I’d sleep without it. Think it’s too soon? 

Do you think when/if I bump up to 50mg it could increase insomnia? 

 

Wishing you and everyone good health. 

 

Thanks!

Share this post


Link to post
Share on other sites

@Dem  Is your Trazadone being prescribed for sleep and anxiety or just insomnia?  I ask that because sometimes Trazadone is used to treat anxiety as well and if your doctor did not prescribe the Trazadone as PRN (only as needed) then he or she may be using it to treat your anxiety as well.  Just a thought.

If your doctor did prescribe the Trazadone as needed I would absolutely see no harm in trying night of sleep without using it. The fewer meds we have to take the better far as I am concerned.  

To answer your question about the Sertraline at 50 mg causing you to have trouble sleeping it certainly is a possibility.  Everyone is different and unfortunately, the only way you will know for sure is when / if your doctor prescribes that dose.  Sertraline is known to cause insomnia in some people.

I hope this message finds you doing well. 

Jay B.

Share this post


Link to post
Share on other sites

HI Dem and welcome.  Glad you're finding some relief from the anxiety attacks, not to mention the depression.  I've certainly been down that road and when it finally subsided, due to meds, the relief was indescribable.

None of us are here in a professional capacity, but we certainly can share our experiences.

For me, SSRIs like Zoloft and Paxil didn't do squat for me.  Obviously, ymmv.  However, like you, I was initially prescribed Trazodone for insomnia after a horrible one-off experience with Ambien.  Depression remained a problem as did worsening anxiety and outright attacks.  I was then prescribed Prozac, which I'd used successfully years earlier and kept up with minimum bedtime dosing on Trazodone.  My anxiety went thru the roof on Prozac and I quit.  However, I knew the Trazodone was an anti-anxiety medication and AD.  In talking with my psychiatrist, we eventually agreed on up to 150mg Trazodone daily.  For the most part it seems to be working for me.

Since you asked, here's my if-it-ain't-broke take.  You're doing well.  However, is the setraline stomach still a problem?  imo, you're still in that 2-4 week window and should proceed with caution and with your doc's guidance.  Keep in mind, too, that the Trazodone, in my experience at least, has positively affected both my anxiety and depression.  If there are no significant problems, I'd stay with the plan until you see the doc again.  One mistake I've seen people make is that, when they finally start to feel better, they decide they don't need the meds any longer.

Edited by MarkintheDark

Share this post


Link to post
Share on other sites
1 hour ago, jayb1233 said:

@Dem  Is your Trazadone being prescribed for sleep and anxiety or just insomnia?  I ask that because sometimes Trazadone is used to treat anxiety as well and if your doctor did not prescribe the Trazadone as PRN (only as needed) then he or she may be using it to treat your anxiety as well.  Just a thought.

If your doctor did prescribe the Trazadone as needed I would absolutely see no harm in trying night of sleep without using it. The fewer meds we have to take the better far as I am concerned.  

To answer your question about the Sertraline at 50 mg causing you to have trouble sleeping it certainly is a possibility.  Everyone is different and unfortunately, the only way you will know for sure is when / if your doctor prescribes that dose.  Sertraline is known to cause insomnia in some people.

I hope this message finds you doing well. 

Jay B.

Hi Jay,

I had inquired about it after reading that others were taking it to help with insomnia. She prescribed it to me on Friday and I started taking it on a Sunday. I was afraid to take another medication. I am already anxious of taking medication so this extra layer of anxiety hasn’t been great. I don’t feel too bad on it, but I am quite sluggish and lightheaded the first half of the day upon waking. 

I already asked her about the 50mg and she sent in a script and said if I’d like to I can start it after 4/5 days on the 25mg. Which would be tomorrow. Still not sure if I should. 😬

Thank you for offering your experience and kind words. 

Dem

Share this post


Link to post
Share on other sites
43 minutes ago, MarkintheDark said:

HI Dem and welcome.  Glad you're finding some relief from the anxiety attacks, not to mention the depression.  I've certainly been down that road and when it finally subsided, due to meds, the relief was indescribable.

None of us are here in a professional capacity, but we certainly can share our experiences.

For me, SSRIs like Zoloft and Paxil didn't do squat for me.  Obviously, ymmv.  However, like you, I was initially prescribed Trazodone for insomnia after a horrible one-off experience with Ambien.  Depression remained a problem as did worsening anxiety and outright attacks.  I was then prescribed Prozac, which I'd used successfully years earlier and kept up with minimum bedtime dosing on Trazodone.  My anxiety went thru the roof on Prozac and I quit.  However, I knew the Trazodone was an anti-anxiety medication and AD.  In talking with my psychiatrist, we eventually agreed on up to 150mg Trazodone daily.  For the most part it seems to be working for me.

Since you asked, here's my if-it-ain't-broke take.  You're doing well.  However, is the setraline stomach still a problem?  imo, you're still in that 2-4 week window and should proceed with caution and with your doc's guidance.  Keep in mind, too, that the Trazodone, in my experience at least, has positively affected both my anxiety and depression.  If there are no significant problems, I'd stay with the plan until you see the doc again.  One mistake I've seen people make is that, when they finally start to feel better, they decide they don't need the meds any longer.

It’s hard for me to tell just yet. Yesterday was my first day where I ate normally. I think it all began after feeling a sense of peace with talking about the issues that were consuming me with guilt and anxiety with my family member.  They made me feeling better about it. And I was feeling less anxious yesterday. We all know how much anxiety effects our bodies. And I was in such a state of panic all day long for the past 6-8 weeks. So I’m wondering if this is what made my symptoms so much worse.  

I see my PCP next Friday. I can discuss then. I don’t plan on stopping the Zoloft. Just wondering if I could try a night without the Trazodone. But I’m anxious thinking about whether I’d sleep or not. 

I don’t feel too awful on it. But my head does feel a little spinny/lightheaded. 

 

I appreciate you taking the time to reply to me. Thank you so much. 

 

Dem

Share this post


Link to post
Share on other sites
39 minutes ago, Dem said:

Just wondering if I could try a night without the Trazodone. But I’m anxious thinking about whether I’d sleep or not. 

Ultimately, of course, it's your decision.  I'm not really qualified to give you a yay or nay. 

My impression is that you've a good handle on your symptoms and possible causes.  And you're under care.  Like you, I went thru a number of anxiety-producing events that certainly exacerbated things. 

All that being said, yeah, it would be lovely if I could definitively say whether it was the meds that made me better/worse or that having some of the events resolve themselves ultimately calmed me down.  I think it's somewhere in between.  I DO know the depression and (now) anxiety can rear their ugly heads.  For the time being, I'm sticking with what seems to be working.

Good luck!  Let us know how it goes.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...